Alert archive / Iowa / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 265, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 20, 2008, 4:11 PM CDT for Monona County, Iowa. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2008, 4:11 PM CDT (21:11 UTC)
- Expired
- Jun 20, 2008, 4:51 PM CDT
- In force
- 40 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
County Monona County, IA
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 250 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1067 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:35 PM CDT, 36 minutes earlier.
Area forecast discussion, Jun 20, 3:35 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 335 PM CDT FRI JUN 20 2008 .DISCUSSION... FORCAST CONCERNS THROUGH THE PERIOD WILL CONTINUE TO BE UNSETTLED WX AND TSRA. LATEST SFC ANALYSIS HAD A WK SFC TROF FM NR CLARINDA TO WEST OF DBQ...TSRA SEEMED TO BE FORMING IN THIS AREA OF CONVERGENCE. OTHER TSRA WERE NR THE SFC DEWPOINT GRADIENT WEST OF ONL AND ODX...WITH MORE SCT TSRA NR SUX. SFC DEWPOINTS WERE IN THE UPR 50S TO LOWER 60S WITH TEMPS. NW FLOW CONTINUES WITH A WEAK SHORTWAVE TROF FM MN THROUGH NW IA AND SE SD INTO NEB. HEATING THIS AFTERNOON HAS SB CAPE FM 1500-3000J/KG...SO THERE IS GOOD INSTABILITY... HOWEVER...THE SHEAR PARAMETERS ARE WEAK. EXPECT ISOLD TO SCT TSRA AGAIN THIS AFTERNOON AND THIS EVENING AND SOME ISOLD SVR WITH LARGE HAIL AND SOME DAMAGING WINDS POSSIBLE. SATURDAY...ANOTHER SHORTWAVE IN NW FLOW WILL BE APPROACHING AND THIS APPEARS TO AFFECT ALL BUT THE SW PART OF THE CWA...HAVE CHC POPS FOR THIS FEATURE DURING THE AFTERNOON AND OVERNIGHT. SFC HIGH PRES WILL BUILD IN FOR SUNDAY AND STILL DRY FOR SUNDAY NIGHT INTO EARLY MONDAY WITH ANOTHER SHORTWAVE MON AFTERNOON AND THE FRONTAL PASSAGE MONDAY NIGHT AND TUESDAY...MOVING OUT TUESDAY NIGHT. UNSETTLED PATTERN CONTINUES WITH LOW POPS WED NIGHT AND CHANCE POPS THU INTO THU NIGHT AND FRI AS WAA AND WEAK RIPPLES IN THE NW FLOW EXTENDS INTO THE END OF THE WEEK. HIGHS MOSTLY IN THE 80S THROUGH THE FORECAST PD. && .AVIATION... OR TAF SITES KOMA...KLNK AND KOFK...THROUGH 21/18Z. VFR CONDITIONS EXPECTED THROUGH THE ENTIRE PERIOD. HAVE A CHANCE OF SHOWERS SKIRTING KOFK FROM 20/18-21Z AND POSSIBLY SOME CONVECTION AT KLNK FROM 20/21-01Z. OTHERWISE...WINDS SHOULD REMAIN LIGHT THROUGH THE DAY. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && ZAPOTOCNY/REESE
Hazardous weather outlook, Jun 20, 11:33 AM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1133 AM CDT FRI JUN 20 2008 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-210645- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1133 AM CDT FRI JUN 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS AFTERNOON AND INTO THE EVENING. SOME ISOLATED STORMS MAY CONTAIN LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN. THUNDERSTORM ACTIVITY IS EXPECTED TO WEAKEN AND DISSIPATE AFTER MIDNIGHT. MINOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER FROM AROUND BROWNVILLE TO RULO THROUGH THE WEEKEND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS ANOTHER CHANCE FOR THUNDERSTORMS SATURDAY AFTERNOON INTO SATURDAY NIGHT...THEN MONDAY NIGHT INTO MIDWEEK. ISOLATED SEVERE STORMS WILL BE POSSIBLE SATURDAY EVENING...WITH MORE SEVERE STORMS POSSIBLE MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THE EVENING. 69
In the hours before
Local storm report, Jun 20, 3:47 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
347 PM CDT FRI JUN 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 1 W COLON 41.30N 96.63W
06/20/2008 E0.75 INCH SAUNDERS NE STORM CHASER
&&
DEWALDLocal storm report, Jun 20, 3:59 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
359 PM CDT FRI JUN 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL 2 NE CASTANA 42.09N 95.88W
06/20/2008 E1.00 INCH MONONA IA TRAINED SPOTTER
&&
DEWALDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:12 PM CDT | Areal Flood Advisory | OAX | Douglas, Sarpy | 2 hr |
| Jun 19, 7:16 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe, Sarpy | 29 min |
| Jun 19, 7:42 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 33 min |
| Jun 19, 8:07 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha | 23 min |
| Jun 19, 8:08 PM CDT | Areal Flood Warning | OAX | Otoe | 2 hr |
| Jun 19, 8:16 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Thurston | 59 min |
| Jun 19, 8:36 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Pawnee, Richardson | 54 min |
| Jun 19, 8:42 PM CDT | Areal Flood Advisory | OAX | Nemaha | 3 hr |
| Jun 19, 9:15 PM CDT | Areal Flood Warning | OAX | Madison | 12 hr |
| Jun 19, 9:41 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 34 min |
| Jun 20, 2:50 AM CDT | River Flood Warning | OAX | Richardson | 32 hr |
| Jun 20, 3:27 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 37 min |
| Jun 20, 5:40 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Otoe | 50 min |
| Jun 20, 6:04 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 20 min |
| Jun 20, 6:18 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Otoe, Pawnee | 27 min |
| Jun 20, 6:49 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Otoe, Pawnee | 56 min |
| Jun 20, 3:11 PM CDT | Severe Thunderstorm Warning | OAX | Monona | 64 min |
| Jun 20, 4:32 PM CDT | Severe Thunderstorm Warning | OAX | Harrison, Shelby | 43 min |
| Jun 20, 4:45 PM CDT | Tornado Warning | OAX | Montgomery, Pottawattamie | 45 min |
| Jun 20, 5:24 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie, Shelby | 23 min |
| Jun 20, 5:29 PM CDT | Tornado Warning | OAX | Montgomery, Pottawattamie | 29 min |
| Jun 20, 6:08 PM CDT | Severe Thunderstorm Warning | OAX | Montgomery, Pottawattamie | 37 min |
| Jun 20, 6:40 PM CDT | Severe Thunderstorm Warning | OAX | Montgomery | 35 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.